Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 4, 2020, 8:19 AM CDT for 4 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2020, 8:19 AM CDT (13:19 UTC)
- Expired
- Jul 4, 2020, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MO, Chariton County, MO, Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WGUS53 KEAX 041319
FFWEAX
MOC033-041-089-195-041615-
/O.NEW.KEAX.FF.W.0012.200704T1319Z-200704T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
819 AM CDT Sat Jul 4 2020
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Southern Chariton County in north central Missouri...
Central Carroll County in north central Missouri...
Northwestern Howard County in central Missouri...
Northern Saline County in central Missouri...
* Until 1115 AM CDT.
* At 819 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Carrollton, Fayette, Slater, Glasgow, Brunswick, Armstrong,
Wakenda, Gilliam, Miami, De Witt and Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3909 9267 3923 9311 3924 9348 3929 9348
3927 9350 3924 9349 3924 9356 3945 9359
3944 9307 3933 9270 3932 9271 3931 9269
FLASH FLOOD...RADAR INDICATED
$$
PP1 follow-up statement
751
WGUS73 KEAX 041614
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1114 AM CDT Sat Jul 4 2020
MOC033-041-089-195-041624-
/O.EXP.KEAX.FF.W.0012.000000T0000Z-200704T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chariton MO-Carroll MO-Howard MO-Saline MO-
1114 AM CDT Sat Jul 4 2020
...THE FLASH FLOOD WARNING FOR SOUTHERN CHARITON...CENTRAL CARROLL...
NORTHWESTERN HOWARD AND NORTHERN SALINE COUNTIES WILL EXPIRE AT 1115
AM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3909 9267 3923 9311 3924 9348 3929 9348
3927 9350 3924 9349 3924 9356 3945 9359
3944 9307 3933 9270 3932 9271 3931 9269
$$
PPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:22 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 4, 6:22 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 622 AM CDT Sat Jul 4 2020 .Discussion... Issued at 331 AM CDT SAT JUL 4 2020 Key Messages: -Chance for scattered storms through Saturday morning. -Above average temps return for the work week, suggesting the chance for oppressive heat indices. Calm overnight conditions dominates the area with light northeasterly surface flow. We will see a change in this pattern around mid-morning when a mid-level vort max in northeast Oklahoma will trigger the chance for scattered storms in central Missouri. Ensemble guidance suggests MUCAPE values around 1000 J/kg, providing enough instability to promote storm development. And with no cap in place and moderate lapse rates around 6 degrees C/km, storms will be free to develop through the rest of the morning into early Saturday afternoon. We do not expect any organized severe weather with this round of storms, as deep layer shear values top out at 10 kts. These storms are expected to track west along the I-70 corridor as surface and midlevel flow will remain predominantly east. Conditions are expected to dry up by mid-afternoon with lingering cloud coverage helping keep temps in the lower to mid 80s. Areas that see some afternoon sunshine may experience warmer temps in the mid to upper 80s. Despite mostly cloudy conditions for the 4th, still expect to feel some muggy conditions as dew point temps will remain in the lower 70s. Sunday will be a hair warmer in the mid to upper 80s with mostly dry weather for the end of the weekend, minus the slight chance for some isolated pop-up storms Sunday afternoon. Upper level ridging will continue to remain in place over the central CONUS for much of the coming week. The impact from this persisting feature we are tracking will be the potential for oppressive heat to affect a large portion of the area. && .Aviation...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 618 AM CDT SAT JUL 4 2020 Scattered showers are starting to pop up across the area, and while they are of no concern to the terminals at present they will eventually push eastward and impact the terminals by mid morning. Coverage of the storms will be hit or miss, so not all terminals will be impacted for the entire morning and afternoon, but the threat for storms to move in will be there through late afternoon. There could be a few pockets of MVFR CIGs which will briefly cause some lower flight categories for short periods. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Klaus/Leighton Aviation...Leighton
Hazardous weather outlook, Jul 4, 4:01 AM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 401 AM CDT Sat Jul 4 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-050915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 401 AM CDT Sat Jul 4 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are possible this morning through this afternoon however, severe weather is not expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hot and humid conditions will approach the area Wednesday with temperatures rising into the low to mid 90s. Heat index values Thursday and Friday may approach 105 to 110 degrees. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:25 PM CDT | Special Weather Statement | EAX | Jackson | 50 min |
| Jul 4, 5:06 PM CDT | Special Weather Statement | EAX | Daviess | 39 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.